News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Episodes of vertigo, widespread pain, low temp


 Winnifred - Tue Jan 13, 2009 5:49 pm

Hi I am a 39 yr female who has been diagnosed with
Hypothyriodism, PCOS, dismetabolic syndrome and Hiatal hernia/gerd.
I am taking levothroid (125mcg once a day), Metformin HCL 1000 MG twice a day),
Nexium (40 MG once a day). After several years of trying to figure out my medical issues my family doctor sent me to an endocrinologist. I have been seeing an endocrinologist for about a year now and he is the one who has prescribed the metformin for the PCOS.
As of lately I am experiencing vertigo especially when laying down, widespread pain and low body temp. I normally run a body temperature of 98.6-99.1 but the last few weeks or so I have been running around 97.4-97.8. My skin feels cold but at times I can feel quite hot and even sweaty. I also have noticed wide bp fluctuations. When laying my bp drops dramatically and has gone as low as 89/58 but I seem to have normal to even high bp when sitting. I am also experiencing widespread pain in my legs, back, neck, shoulder... Ah heck you name it I seem to have it... I am beginning to question my own sanity because no one seems to be able to find the exact problem. I cant help but wonder if there is not an underlining problem that just has not been diagnosed that could be causing all of my conditions. I have not called to schedule another appointment with my endo to discuss these new problems because I was just there a few weeks ago at which time he seemed rushed (we only have two endo's in our large town), he told me that he wanted me to continue my meds and see me back in March and that my testosterone levels were still high even after 6 months of treatment. Should I call with the new developments or could these symptoms be related to all my diagnosis? Please give me some advice on what I should be doing or what questions to ask my doctor because I am really beginning to feel like I have hit the end of the rope.
 John Kenyon, CNA - Wed Feb 25, 2009 10:11 pm

User avatar Hi there --

First, you realize that PCOS is probably secondary to metabolic syndrome (aka: dysmetabolic syndrome or syndrome X), and this usually involves some problem with the metabolism of sugars. PCOS isn't treated directly with antidiabetic drugs, but antidiabetic drugs may sometimes help with syndrome X, which may, in turn, reduce PCOS.

It is this latter that I suspect may be causing the new symptoms, since they are likely due to hormonal imbalance caused by PCOS. At least that's the most obvious possibility.

I don't feel you should hesitate to contact your endo to inform him of new or worsening symptoms. That's why he's there. If his workload is too great he'll have some decisions to make about career choices, but you don't need to restrain yourself out of concern for this. We don't want you hitting the end of the rope, especially because you don't feel you are owed the support of your specialist.

By all means call in these new developments. I hope I've shed a little light on what may be going on. Good luck to you and please do keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here